MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® SPINAL ANESTHESIA TRAYS; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX® SPINAL ANESTHESIA TRAYS; ANESTHESIA CONDUCTION KIT
Catalog Number A3391-25
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The anesthetic is a supplied item and the complaint notification was forwarded to the supplier.Batch record review performed by the supplier for bupivacaine lot # 52140ev revealed no discrepancies that may have contributed to a complaint of this nature.All testing was performed and was within specification requirements.Final release potency testing was confirmed at 100.4% of label claim meeting the specification 93.0%-107.0%.Retained samples for the lot in question were visually inspected by (b)(4) qualified personnel and found to be within specification.Additionally smiths medical provided (b)(4) with 10 samples lot # 52140ev from the returned product and (b)(4) visual evaluation found no problem with the ampules.A 15 ampules lot # 52140ev from the returned by the customer product were forwarded by smiths medical to the accredited laboratory for potency testing.The results of the testing met specification 93.0%-107.0%.Possible causes of lack of effect may be administration technique or patient anatomical variations, including pathological or psychological factors.
 
Event or Problem Description
It was reported that the bupivacaine contained in the portex® spinal anesthesia tray was ineffective.The patient required general anesthesia as a result of this incident.No patient death or serious injury was reported in connection with this incident.

Brand Name
PORTEX® SPINAL ANESTHESIA TRAYS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7507938
Report Number3012307300-2018-10129
Device Sequence Number2018810
Product Code CAZ
UDI-Device Identifier00351688069286
UDI-Public00351688069286
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/31/2017
Device Catalogue NumberA3391-25
Device Lot Number3065998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2016
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2016
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1